Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2016, 7:10 PM EDT for Meriwether County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 7:10 PM EDT (23:10 UTC)
- Expired
- Aug 21, 2016, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WWUS82 KFFC 212310
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT SUN AUG 21 2016
GAZ053-066-067-212345-
TROUP GA-COWETA GA-MERIWETHER GA-
710 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP...SOUTHWESTERN
COWETA AND NORTHERN MERIWETHER COUNTIES UNTIL 745 PM EDT...
AT 709 PM EDT...A STRONG THUNDERSTORM WAS OVER LONE OAK...OR 12 MILES
SOUTH OF NEWNAN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HOGANSVILLE...GRANTVILLE...LUTHERSVILLE...MORELAND...LONE
OAK...CORINTH... WOOSTER...HARRISONVILLE...ROCKY
MOUNT...MOUNTVILLE...SAINT MARKS...LOUISE... ODESSADALE AND ALVATON.
LAT...LON 3318 8505 3320 8502 3323 8494 3324 8494
3332 8479 3319 8452 3298 8488
TIME...MOT...LOC 2309Z 309DEG 21KT 3319 8486
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:03 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 3:03 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 303 PM EDT SUN AUG 21 2016 .SHORT TERM /Tonight through Monday Night/... Medium range models in fairly good agreement through the short term forecast period. Upper trough axis is expected to shift east of the area overnight...however upper-level flow never goes past westerly this far south. This leaves quite a bit of uncertainty concerning how fast the surface front pushes south...and ultimately how far south it gets as well. All of the models push the front to near or south of our southern forecast area border by 12Z tomorrow which is likely a bit ambitious. Drier low-level airmass should spread south as per the models...but they also keep the 1000-500mb mean moisture fairly high over the entire forecast area. For now I have followed the drying trend somewhat but I have gone a bit above guidance for surface dew points and have edged the POPs up a bit northward for tomorrow as well. Also edged lows up a bit most areas over guidance based on this. 20 .LONG TERM /Tuesday through Sunday/... No major changes are planned for the extended as long range models continue to show an upper level ridge settling over the southeast and dominating through the period. Although this... coupled with some drier air... will decrease rain chances in the extended... still expect at least a low chance of diurnally driven afternoon and evening showers and thunderstorms each day. Looks like at least slightly above normal high temperatures will prevail under high pressure influence. See the previous long term discussion below. 39 PREV LONG TERM DISCUSSION.../Issued 405 AM EDT SUN AUG 21 2016/ LONG TERM /Monday Night through Saturday/... Models in general agreement with the long term solution. The H5 high will hold over the southeast through the long term although it will weaken. At the surface a ridge of high pressure will nose into the state bringing slightly drier air into the CWA. While the drier air will not eliminate the chances of diurnal thunderstorm activity...it will diminish it somewhat with slight chance to low end chances of convection each afternoon and evening. Max temperatures will remain at or just slightly higher than normal...however overnight lows will be a little cooler than normal due to the slightly drier air. 17 && .AVIATION... /ISSUED AT 135 PM EDT SUN AUG 21 2016/ 18Z Update... VFR conditions are expected to predominate across the area outside of convection through 06Z. Will see some local to scattered MVFR or lower visibilities developing between 06Z and 14Z...mainly across central Georgia. Although isolated convection is possible across all of north and central Georgia at any time through 06Z...the best coverage will be between 18Z and 02Z. Isolated to scattered convection will be possible across central Georgia through 18Z tomorrow. West winds 7-12kt through 00Z...becoming northwest 3-6kt after. will likely see a period of northeast winds 4-8kt between roughly 12Z and 18Z tomorrow. //ATL Confidence...18Z Update... Medium confidence all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 89 69 89 / 30 10 10 20 Atlanta 71 88 70 89 / 30 20 10 20 Blairsville 63 86 60 82 / 40 10 10 10 Cartersville 69 89 65 89 / 40 10 10 20 Columbus 74 92 73 93 / 30 40 20 40 Gainesville 71 89 69 86 / 30 10 10 10 Macon 73 92 72 92 / 30 30 20 30 Rome 69 88 64 89 / 30 10 10 10 Peachtree City 72 90 67 90 / 30 20 20 20 Vidalia 75 93 75 92 / 20 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....39 AVIATION...20
Hazardous weather outlook, Aug 21, 11:07 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EDT SUN AUG 21 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1107 AM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... WITH AN ISOLATED STORM POSSIBLE OVERNIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH SATURDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 4:35 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SUN AUG 21 2016
GAZ033-044-045-054-055-212100-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-FAYETTE GA-
435 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...NORTH
FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON AND NORTHERN FAYETTE
COUNTIES UNTIL 500 PM EDT...
AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLEGE PARK...OR 8
MILES SOUTHWEST OF ATLANTA...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...UNION CITY...FOREST PARK...RIVERDALE...COLLEGE
PARK...FAIRBURN...MORROW...HAPEVILLE...LAKE CITY...CANDLER-
MCAFEE...GRANT PARK-ZOO ATLANTA...HARTSFIELD-JACKSON
AIRPORT...BELVEDERE PARK...TURNER FIELD...LAKEWOOD PARK...SWEET
AUBURN...GRESHAM PARK...KIRKWOOD AND WEST END.
LAT...LON 3379 8447 3372 8417 3365 8427 3365 8428
3364 8428 3359 8433 3348 8449 3363 8466
TIME...MOT...LOC 2034Z 291DEG 16KT 3367 8450Special weather statement, Aug 21, 4:37 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT SUN AUG 21 2016
GAZ021-022-033-212100-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
437 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CHEROKEE AND
NORTHWESTERN FORSYTH COUNTIES UNTIL 500 PM EDT...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE ARROWHEAD...OR
NEAR CANTON...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...ALPHARETTA...MILTON...HOLLY SPRINGS...BALL
GROUND...WALESKA... BUFFINGTON...FREE
HOME...LATHEMTOWN...HOLBROOK...LEBANON...UNION HILL...
BRIDGEMILL...LAKE ARROWHEAD...DREW...HICKORY
FLAT...MATT...SUTALLEE... BIRMINGHAM AND HIGHTOWER.
LAT...LON 3431 8412 3406 8426 3419 8466 3429 8465
3435 8464
TIME...MOT...LOC 2036Z 279DEG 32KT 3425 8457Special weather statement, Aug 21, 4:51 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SUN AUG 21 2016
GAZ042>044-053-212115-
SOUTH FULTON GA-COWETA GA-CARROLL GA-DOUGLAS GA-
451 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON...NORTHWESTERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL
515 PM EDT...
AT 450 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHATTAHOOCHEE HILL COUNTRY TO PLANT YATES TO
PLANT WANSLEY...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PALMETTO...WHITESBURG...CHATTAHOOCHEE HILL
COUNTRY...LOWELL...FAIRPLAY... TREASURE LAKE...ARNCO-SARGENT...BYERS
CROSSROADS...DUNAWAY GARDENS... CLEM...ROSCOE...PLANT YATES...SEATON
LAKE AND HANNAH.
LAT...LON 3345 8511 3352 8503 3368 8490 3362 8458
3352 8467 3343 8476 3336 8490 3341 8501
3343 8502 3342 8503 3343 8505
TIME...MOT...LOC 2050Z 269DEG 31KT 3362 8475 3346 8488 3339 8505Special weather statement, Aug 21, 5:14 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SUN AUG 21 2016
GAZ044-053>055-212145-
SOUTH FULTON GA-CLAYTON GA-COWETA GA-FAYETTE GA-
514 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON...NORTHWESTERN
CLAYTON...NORTHERN COWETA AND NORTHERN FAYETTE COUNTIES UNTIL 545 PM
EDT...
AT 513 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAIRBURN TO NEAR MADRAS TO ARNCO-SARGENT...AND
MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...FAYETTEVILLE...PEACHTREE CITY...EAST POINT...UNION
CITY...FOREST PARK...RIVERDALE...COLLEGE
PARK...FAIRBURN...TYRONE...PALMETTO...LAKE CITY... CHATTAHOOCHEE
HILL COUNTRY...HARTSFIELD-JACKSON AIRPORT...THOMAS
CROSSROADS...CAMPBELLTON...ARNCO-SARGENT...MADRAS...DUNAWAY GARDENS
AND ROSCOE.
LAT...LON 3352 8481 3366 8467 3366 8466 3369 8465
3363 8433 3341 8447 3338 8467 3344 8492
TIME...MOT...LOC 2113Z 283DEG 24KT 3362 8461 3346 8471 3345 8486Special weather statement, Aug 21, 5:17 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN AUG 21 2016
GAZ023>025-212145-
BANKS GA-JACKSON GA-HALL GA-
517 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHERN JACKSON AND
SOUTHEASTERN HALL COUNTIES UNTIL 545 PM EDT...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS NEAR GILLSVILLE...OR 9
MILES EAST OF GAINESVILLE...MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...JEFFERSON...COMMERCE...HOMER...LULA...MAYSVILLE...ARCAD
E... PENDERGRASS...GILLSVILLE...TALMO...CANDLER...APPLE
VALLEY...PEACH STATE SPEEDWAY AND BANKS CROSSING.
LAT...LON 3433 8339 3432 8339 3428 8335 3406 8354
3419 8383 3441 8366
TIME...MOT...LOC 2117Z 284DEG 28KT 3426 8367Special weather statement, Aug 21, 7:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT SUN AUG 21 2016
GAZ053-066-067-212345-
TROUP GA-COWETA GA-MERIWETHER GA-
710 PM EDT SUN AUG 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP...SOUTHWESTERN
COWETA AND NORTHERN MERIWETHER COUNTIES UNTIL 745 PM EDT...
AT 709 PM EDT...A STRONG THUNDERSTORM WAS OVER LONE OAK...OR 12 MILES
SOUTH OF NEWNAN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HOGANSVILLE...GRANTVILLE...LUTHERSVILLE...MORELAND...LONE
OAK...CORINTH... WOOSTER...HARRISONVILLE...ROCKY
MOUNT...MOUNTVILLE...SAINT MARKS...LOUISE... ODESSADALE AND ALVATON.
LAT...LON 3318 8505 3320 8502 3323 8494 3324 8494
3332 8479 3319 8452 3298 8488
TIME...MOT...LOC 2309Z 309DEG 21KT 3319 8486The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Aug 20, 8:27 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| Aug 21, 2:34 PM EDT | Special Weather Statement | FFC | Meriwether | 26 min |
| Aug 21, 3:55 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 35 min |
| Aug 21, 4:11 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Aug 21, 4:35 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 21, 4:37 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Aug 21, 4:51 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 21, 5:14 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 31 min |
| Aug 21, 5:17 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 28 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.